Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Have head and groin itching. Tried Scurfol, Arcolane and paraffin. What is permanent cure?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
hello i am teja my age is 22 i am suffering from skin diseases for almost 5 years my head is so much itching and a lot of dandruf and hair fall .I have consulted a lot of doctors they suggested me with Scurfol,Ketafung,Arcolane and onabet shampoos for relief to my problem i just got temporary solution for my problem but not permanent cure the day i do head bath with the above listed shampoo i use to get relief only for that day my hair get oilier by immediate next day And i have serious itching around my penis and groin i have used medicine like liquid paraffin but no permanent cure by appling that lotion for i month i feel only 80% of my disease is cured no doctor cured my disease they confirmed it is not scabies and i am getting foul smell from my penis suggest me some medicines which can cure my disease
Posted Mon, 9 Dec 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 1 hour later
Brief Answer: you could be having SD. Detailed Answer: Hi Thanks for writing to us. from the description it seems you could be having seborrheic dermatitis. SD may involve not only scalp but groin area also. Now to treat your skin concern Take tablet isotretinoin 20 mg daily use ketoconazole shampoo daily over scalp apply steroid salicylic acid lotion over scalp in night apply steroid antifungal cream like candid b over pubic area and genital area twice in a day Hopefully in almost two weeks time, you will have good response. As these are prescription drugs please meet a qualified dermatologist prior to starting these medicines and for followup. Isotretinoin should always be taken with your doctor s permission Should there be any doubt please write back. Take care
Above answer was peer-reviewed by
Follow-up: Have head and groin itching. Tried Scurfol, Arcolane and paraffin. What is permanent cure? 12 minutes later
sir are you suggesting entirely a new different treatment before i was treated by other doctors.what are the reasons for this sd sir i have already used salicylic lotion for scalp and candid b over pubic area .i didnt get any relief from those medicines
Answered by Dr. Kalpana Pathak 33 hours later
Brief Answer: please read a detailed answer below Detailed Answer: Hi, Thanks for writing to us. SD is a type of eczema seen in people who have seborehoea ie extremely oily skin. In SD fungal etiology is also seen. In your case, you were just treated with topical medicines and thats why response could have been suboptimal. Oral medicine like isotretinoin decreases seborrhoea and thus help in SD. Also with topicals as your pubic lesion did not clear off, I would suggest that you take oral terbinafine 250 mg daily for a week. I do not want to change topical medicines as we have a limited choice for SD. Once diagnosis of SD is made, psoriasis should be ruled out as it can have similar presentation. I personally prefer adding oral medicines in SD according to symptom of disease and area of involvement. As these are prescription drugs, please meet a dermatologist nearby for prescription. Also if possible, please upload pics of involved area as it would help me in confirming the diagnosis. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor